So far it has been a week since I got the Botox injection on my forehead. I have been using Iopidine for 3 days so far. How much longer can I use it until I see improvement? Also, every morning it seems like my drooping eye is getting smaller from the drops, but when I use them, it seems better.
Iopidine Use for Eyelid Drooping After Botox?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 7
If you are not responding to the Iopidine, the droop could last 4-6 months
Commonly, a droopy eyelid after cosmetic BOTOX does not last but a couple of weeks. Generally there is a good response to BOTOX in these situations.
I just competed a study of 7 patient with persistent ptosis (drooping) of the eyelid after cosmetic BOTOX. What we learned is that these people did not respond to Iopidine until the BOTOX was about 4 to 6 weeks from wearing off.
I recommend to physician that the response to Iopidine be used to predict how long the droopy eyelid will last. If the person responds to Iopidine and the eye opens, the BOTOX induced droopiness will wear off in 4 to 6 weeks. On the other hand, if the eye does not respond to the Iopidine, then it is likely that the droopy lid will take longer to resolve. Generally this time frame will be 3 to 6 months and possibly longer.
Thankfully we have lopidine when there is that unfortunate lid ptosis from Botox. However, as long as the lid is paralyzed you will have to use the drops. Since it works for you just keep using it. Sometimes the amount of Botox that gets into the lid retractor is less than the glabella so it might only last a few weeks rather than months.
Botox and Eyelid/Eyebrow droop
Dear Caposa, eyelid droop after Botox is not common. Iodipine is a good form of therapy however you can also use Naphcon A which is over the counter and less expensive. Iodipine can cause some irritation of the eyes where as Naphcon A does not.
The eyelid droop can also be partially due to the forehead muscle being weakened too much causing the eyebrows to fall down and push on the eyelids.
With Warm Regards,
Trevor M Born MD
You might also like...
Non-response to Iopidine is rare
I would call your doctor. I am thinking you may have a lid droop combined with a brow droop. Iopidine does nothing for brow droop, but injections of Botox into key points may improve the brow droop. In any case, a follow-up visit is in order. I am sure your doctor wants to resolve your complication quickly.
Droopy eyelid may last 4 weeks
I am glad iopidine is helping you. When one sees deooping after Boitox, it could take anywhere from 2 to 5 weeks before you see significant improvement. I would continue to use the Iopidine, but do check with your doctor as to how long you can use it safely. Botox effects do reverse , so hang in there for now.
How long do I need to use Iopidine for eyelid droop from Botox?
A droopy eye-LID may occur if the Botox is injected too close to your eyelid-elevating muscle, the levator palpebra superioris. In such a scenario, the Botox will diffuse inadvertently onto the levator muscle and cause an eyelid droop. Typically, a lower dose diffuses onto the levator muscle and so the GOOD NEWS is that the eyelid droop will typically NOT last as long as the full Botox duration of 3-4 months. However, if the eyelid droop occurs shortly after injection (i.e. within 3-4 days), then your eyelid levator muscle likely received a significant dose of Botox and your eyelid droop may not resolve for 1-2 months. I predict this is more likely the case with you since you're a week out, and you've already been taking the drops for 3 days...
Apraclonidine (Iopidine) eye-drops for Botox-induced eye-LID droop can provide a small (2mm) improvement -- Apraclonidine 0.5, 1-2 drops, 3 times per day. Make sure you put in one drop at a time, tilt your head back, and close your eyes to make sure none of the eye-drop leaks out. Be sure your prescribing physician discusses all the potential side-effects of the drops, such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If these symptoms occur, you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...
In the future, be sure to seek the services of an experienced physician injector. I think the key with Botox lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.
Eyelid drooping after Botox will go away in 2 to 3 months.
Hi. This is the most common complication with Botox. The Botox was put too close to the eyelid and weakened one of the two muscles that lifts the lid. The drops stimulate the OTHER muscle to work a little harder, and so it helps temporarily to open up the eye.
Basically, the Botox effect on the main eyelid "lifter" just has to wear off, and this can take 3 months. In the meantime, use the drops.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.